Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 5:35 AM CST for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 5:35 AM CST (11:35 UTC)
- Expired
- Mar 12, 2001, 6:30 AM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 5:37 AM CST | Thunderstorm Wind 60 E | Marthaville, LA | Numerous trees were broken and felled along Hwy 485. |
| Mar 12, 5:40 AM CST | Thunderstorm Wind 87 E | Natchitoches, LA | A squall line with a bow echo moved across the north side of Natchitoches. Several mobile homes had siding damage in the Hidden Hills mobile home park of north Natchitoches, and two were overturned by straight line winds. They were not tied down. A church a |
| Mar 12, 6:00 AM CST | Thunderstorm Wind 52 E | Winnfield, LA | Numerous trees down across the area. |
| Mar 12, 6:00 AM CST | Thunderstorm Wind 65 E | Atlanta, LA | Roof was blown off the Post Office. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 3:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 121136 SVRSHV LAC069-127-121230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 535 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA NATCHITOCHES PARISH IN NORTHWEST LOUISIANA * UNTIL 630 AM CST * AT 535 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTHEAST OF CAMPTI TO 9 MILES SOUTH OF NATCHITOCHES...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WINNFIELD AT 600 AM CST THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA NATCHITOCHES PARISH IN NORTHWEST LOUISIANA UNTIL 630 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 12, 2:45 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST MON MAR 12 2001 MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU. LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK. ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE PERIOD. 05 PRELIMS... SHV 76/47/73/45 8000 MLU 76/48/72/45 8200 TXK 73/45/70/43 8000 TYR 75/45/73/46 4000 LFK 78/47/76/47 6000 .SHV...NONE.
In the hours before
Local storm report, Mar 12, 5:31 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
531 AM CST MON MAR 12 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 AM TYLER TX .75 INCH HAIL
03/12/01 SMITH REPORTED BY LAW
ENFORCEMENT
0245 AM 3 N TYLER TX WIND DAMAGE
03/12/01 SMITH MOBILE HOME FLIPPED OVER
AND TREES DOWN REPORTED BY
LAW ENFORCEMENT
0305 AM LIBERTY CITY TX .75 INCH HAIL
03/12/01 GREGG REPORTED BY LAW
ENFORCEMENT
0325 AM DAINGERFIELD TX .75 INCH HAIL
03/12/01 MORRIS REPORTED BY LAW
ENFORCEMENT
0328 AM PITTSBURG TX .75 INCH HAIL
03/12/01 CAMP REPORTED BY LAW
ENFORCEMENT
0320 AM EAST MOUNTAIN TX 1.75 INCH HAIL
03/12/01 UPSHUR REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:10 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 65 min |
| Mar 12, 4:27 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 63 min |
| Mar 12, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 59 min |
| Mar 12, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 61 min |
| Mar 12, 6:29 AM CST | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.